How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask drknowsbest Your Own Question

drknowsbest
drknowsbest,
Category: Dermatology
Satisfied Customers: 1496
Type Your Dermatology Question Here...
drknowsbest is online now
A new question is answered every 9 seconds

Hello, Im 30 years old and still have some sort of Acne. Im

Customer Question

Hello, I'm 30 years old and still have some sort of Acne. I'm not sure if its acne as these are painfull zit and have tried almost every product out there and no changes it actually seems to get worst. I don't have oily skin and the pimples seem to appear mostly on nose and jaw line. What can I do????
Submitted: 4 years ago.
Category: Dermatology
Expert:  drknowsbest replied 4 years ago.
Hello Customer!
It may be time for prescription strength. We usually start with a prescription strength benzoyl wash with or without a short course of antibiotics like minocycline to "kick start". The pores themselves will respond to just a wash but the antibiotic (oral or wash) is used to lessen overgrowth of bacteria on the skin which can get into ducts and pores and cause the acne.
Your regular dr can prescribe this but a dermatologist is the specialist of choice. In the meantime continue the proactiv as this is a good intermediate product. If you still get regular periods then this is less likely a hormonal problem but sometimes with heavy or irregular periods your acne can respond to being put on a low dose pill like Yaz.
Good Luck
Hope this helps!
Customer: replied 4 years ago.
I have been on acutane about 6 years ago and that helped but really hurt my stomach also been to dermatologists and used all sorts of prescriptions. I am wondering what is causing this and if I can go to the source. I feel like I will need to be on expensive acne prescription all my life!
Expert:  drknowsbest replied 4 years ago.
I would not repeat the accutane then. Skin bacteria are typically the cause and oily skin or "tight" pores with improper drainage can increase risk. If you have not tried a low dose estrogen pill like YAz this may be a good answer. This can decrease oil secretion by stabilizing and lowering estrogen and progesterone levels. This may be your answer with no abrasive side effects like some of the skin preps can have.

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
< Last | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
 
 
 

Meet The Experts:

 
 
 
  • dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
< Last | Next >
  • http://ww2.justanswer.com/uploads/dermdoc19/2010-09-30_160749_Photo_122807_015.JPG dermdoc19's Avatar

    dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
  • http://ww2.justanswer.com/uploads/AX/axedoc2010/2012-4-9_193033_DSC96671.64x64.JPG Dr. Nair's Avatar

    Dr. Nair

    Dermatologist

    Satisfied Customers:

    7176
    MBBS, MD (Dermatology, Venereology & Leprology)
  • http://ww2.justanswer.com/uploads/DR/Dr.shahzad/2013-5-28_122559_IMG2564.64x64.JPG Dr. Shahz's Avatar

    Dr. Shahz

    Dermatologist

    Satisfied Customers:

    243
    MBBS, MCPS, MD
  • http://ww2.justanswer.com/uploads/tcsatish/2009-4-14_221547_satish_pp.jpg Dr. Skinner's Avatar

    Dr. Skinner

    Dermatologist

    Satisfied Customers:

    1548
    MD , DNB ( D &V), FAAD
  • http://ww2.justanswer.com/uploads/drhanish/2008-8-5_71640_drhanish.jpg Dr. Hanish Babu, MD's Avatar

    Dr. Hanish Babu, MD

    Dermatologist

    Satisfied Customers:

    261
    MBBS; MD 26 years Experience.
  • http://ww2.justanswer.com/uploads/DR/DrVenkat/2013-11-1_14129_profile.64x64.jpg Dr. S. Attili's Avatar

    Dr. S. Attili

    Dermatologist & Dermatopathologist

    Satisfied Customers:

    4121
    MRCP (Dermatology), Int. Board Certification in Dermatopathology
  • http://ww2.justanswer.com/uploads/SK/skindoctor2000/HCM2.64x64.jpg Dr. Pravin's Avatar

    Dr. Pravin

    Dermatologist

    Satisfied Customers:

    692
    Senior Consultant MBBS DNB (DVD)